(Q) I have two cats and one of them ate both his and my other cat’s worming tablets. I have since discovered that the ingredients in the different worming tablets are not compatible, and my cat has now gone missing. Have I poisoned him?
(A) Vet Nikki Gaut says: I am so sorry to hear that you have lost one of your cats – it is always heartbreaking when we have no way of knowing what has happened to our feline companions.
There are many worming products available on the market and those that are available from pet shops may be less effective or less safe to use in cats. It is always better to seek the advice of your vet, who will be able to recommend the most effective and safest treatments for your cats.
You could also try contacting the drug company of the two tablets you have mentioned and see what data they have about using these drugs in combination, but I suspect these two compounds are most likely to just decrease each other’s effectiveness as worming treatments as opposed to causing any life-threatening side-effects. I think that your cat’s disappearance is very unlikely to be due to the worming treatments, so please do not feel you are to blame.